Post

Cannot Stand It Anymore!

I have recently been diagnosed with gastroparesis.  It all started 6 months ago when my baby was born.  I had a very difficult pregnancy and was in the hospital for a long time.  When I finally came home, I was readmitted for dehydration and vomitting.  Nothing was helping, they tried zofran, etc.. and the vomiting would not stop.

I went to a specialist and after many tests they have diagnosed me with this nightmare.  I have tried Reglan in a bunch of different doses and cannot handle the side effects.  I get very anxious and cannot concentrate.  I dont know what is worse, the side effects or the vomitting!

My doctor is going to try me on domperidone next.  Has anyone tried this?  Are the side effects better than Reglan?

This should be the happiest 6 months of my life, with my new little girl.  Instead, I am exhausted all the time and if I am not nauseous, my stomach is in so much pain I cannot move!

 

Addiwell Addiwell 36-40, F 6 Responses Mar 18, 2010

Your Response

Cancel

Your soo not alone. Ive been going thru this for about 2.5 years now. Its has tookin over my life, the reglan side effects are even worse i stopped that med soon on.

My heart goes out to you. I was just diagnosed this week but have had it for 6 months. It feels like a constant game of trial and error with food. It sounds simple but what about ginger tablets for the nausea. You have a double whammy of tired with a new baby. My babies are 12 and 14 but this is hitting them pretty hard bc they are used to me being at everything with them and I haven't been able to. Hang in there.

I have been recently diagnosed with gastroparesis, cause unknown, and it has been a real challenge. Currently, I am seeing a motility specialist, and a registered nutritionist. I have not lost any significant weight since I eat high calorie foods such as puddings, potatoes, etc. and drink gingerale to help with the constant nausea. The nutriotionist was my first line of defense. She put me on a low fat, low residue diet. I have a double whamy fro GERD and a large hiatal hernia. The motility specialist pretty much has done the same, but isn't that concerned about high fiber and actually put me on some whole grains. I take erythromyicin 4 times per day, a Fibercon two times per day and mostly drink. All of this has been of little help since I have constant heart burn for which I also take meds. My stomach is functioning at 20% after a gstric emptying scan. I think my biggest challenge besides not having much of an appetite is trying to find tasteful and satisfying food within my diet restrictions to eat.



Does anyone having any suggestions for meal planning. I, of course, am also restricted to six small meals per day which also makes it difficult.



My other challenge is trying to help family and friends understand that I cannot eat like they do. They keep telling me it is OK to cheat once in awhile, not be so strict with the diet, etc., but they have no idea what this stomach feels like. It is very discouraging and I am thankful that I have the nutriotionist that understands and is helping with the clinical part of it.

I, too, have been diagnosed with gastroparesis. My doctor put me on Domperidone. I have experienced no side effects. I am pleased with the results, so far. I do believe I am about to need to increase the dosage. Please do not hesitate to try this drug. Good luck.

I really appreciate you responding-I am hanging in there!

I am so sorry you have been dx with this illness. I can remember the early days after diagnosis. Trying to deal with the waiting as they attempt to find something that helps. I was also placed on reglan you are right the side effects were awful for me. I could not tolerate them. I have never been placed on domperidone. The gastropersis was so bad that they had to go to drastic measure for me nothing seem to work long. Three years of IV Zithromax three times a day was awful but it worked for a while.



It sounds like you doctor is trying different meds for you. Just hold on hopefully he will come up with the right meds for you. Reglan made me feel and act so strange. I was given it bymouth, rectally, and IV also. Cant take that med any more.



I hope you will get relief soon. Just hold on ok?